Thunderstorm Wind, Dorchester
- When
- May 6, 5:30 PM EST
- Where
- Dorchester County, Dorchester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.133, -80.383
Trees and power lines were down.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 6, 5:03 PM EST, 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 603 PM EDT TUE MAY 6 2003 HAVE ISSUED AN UPDATE TO INCREASE POPS ACROSS ALL OF THE SC ZONES AND EXPAND MENTION OF LARGE HAIL AND DAMAGING WINDS TO THE BEAUFORT...INLAND JASPER AND COASTAL JASPER ZONES. .CHS... GA...NONE. SC...TORNADO WATCH UNTIL 8 PM SCZ040-042>045-049-050-AMZ330-350-
AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-062115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 328 PM EDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA ...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .SEVERE THUNDERSTORMS...DANGEROUS SEVERE STORMS BETWEEN COLUMBIA SOUTH CAROLINA AND ATLANTA GEORGIA WILL CONTINUE TO MOVE EAST- SOUTHEAST INTO PARTS OF EASTERN SOUTH CAROLINA LATER TODAY AND THIS EVENING. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES ...LARGE HAIL...AND DAMAGING WIND GUSTS. THE GREATEST THREAT OF SEVERE WEATHER WILL BE NORTH OF A LINE FROM BEAUFORT TO AUGUSTA. A TORNADO WATCH HAS BEEN ISSUED FOR HAMPTON...ALLENDALE...COLLETON... DORCHESTER...BERKELEY AND CHARLESTON COUNTIES IN SOUTH CAROLINA. THE WATCH WILL REMAIN IN EFFECT UNTIL 8 PM TONIGHT. .RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR MODERATE FLOODING ALONG THE LOWER SANTEE RIVER AT JAMESTOWN. FLOOD WARNINGS ARE ALSO IN EFFECT FOR THE SAVANNAH RIVER AT CLYO WHERE MINOR FLOODING IS OCCURRING. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. .RIVER FLOODING...RIVER FLOODING WILL CONTINUE ON THE LOWER SANTEE RIVER AT JAMESTOWN AND THE SAVANNAH RIVER AT CLYO. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. 24
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-070400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 319 PM EDT TUE MAY 6 2003 ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING... A LARGE CLUSTER OF STRONG TO SEVERE THUNDERSTORMS ACROSS NORTH GEORGIA AND WESTERN SOUTH CAROLINA AT MID AFTERNOON...IS EXPECTED TO DEVELOP EAST SOUTHEAST INTO PARTS OF EASTERN SOUTH CAROLINA AND SOUTHEAST GEORGIA LATER TODAY AND THIS EVENING. A TORNADO WATCH HAS BEEN ISSUED FOR HAMPTON...ALLENDALE...COLLETON... DORCHESTER...BERKELEY AND CHARLESTON COUNTIES IN SOUTH CAROLINA. THE WATCH WILL REMAIN IN EFFECT UNTIL 8 PM TONIGHT. IN ADDITION TO THE THREAT OF TORNADOES...A FEW THUNDERSTORMS COULD PRODUCE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. WHILE IT APPEARS THAT MOST OF THE SEVERE WEATHER WILL REMAIN NORTH OF THE SAVANNAH RIVER...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST GEORGIA NORTH OF INTERSTATE 16 LATER THIS AFTERNOON OR EVENING. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WCHS.CSC.NOAA.GOV. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS. SPOTTER ACTIVATION IS EXPECTED LATER THIS AFTERNOON. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
627 PM EDT TUE MAY 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 9 NW MONCKS CORNER SC 1.00 INCH HAIL
05/06/03 BERKELEY REPORTED BY SPOTTER.The Charleston,SC radar (KCLX), 81 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees and power lines were down.
Trees and power lines down.
Trees, large limbs and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2003Every state in 2003This day in weather historyWarnings in South Carolina, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5361785, 5361786, 5361784, 5361787.